Alert archive / Texas / Snow Advisories in 2007

Snow Advisory 2, NWS Midland/Odessa, TX

February 1, 20078 counties in Texas; Lea County, New Mexico

NWS Midland/Odessa, TX issued this snow advisory at Feb 1, 2007, 8:58 PM CST for 8 counties in Texas; Lea County, New Mexico. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2007, 8:58 PM CST (02:58 UTC)
Expired
Feb 2, 2007, 9:00 AM CST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

Counties Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 72 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KMAF 020258
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
858 PM CST THU FEB 1 2007

...ACCUMULATING SNOWFALL EXPECTED ACROSS THE NORTHERN PERMIAN
BASIN TONIGHT...

TXZ045>048-021100-
/O.NEW.KMAF.SN.Y.0002.070202T0258Z-070202T1200Z/
GAINES-DAWSON-BORDEN-SCURRY-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER
858 PM CST THU FEB 1 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. 

AN UPPER LEVEL DISTURBANCE WILL GENERATE PERIODS OF LIGHT TO
OCCASIONALLY MODERATE SNOW ACROSS THE NORTHERN PERMIAN BASIN
TONIGHT. SNOWFALL ACCUMULATIONS OF ONE TO TWO INCHES ARE POSSIBLE
ALONG AND NORTH OF A SEMINOLE TO LAMESA TO SNYDER LINE OVERNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWUS44 KMAF 021018
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 AM CST FRI FEB 2 2007

...SNOW ADVISORY THIS MORNING FOR NORTHERN PERMIAN BASIN AND
PORTIONS OF SOUTHEASTERN NEW MEXICO UNTIL 900 AM CST/800 AM MST...

BANDS OF SNOW MOVING ALONG A COLD FRONT BOUNDARY WILL CONTINUE TO
PRODUCE SNOW ACCUMULATIONS THIS MORNING FROM SOUTHEASTERN NEW
MEXICO ACROSS THE NORTHERN PERMIAN BASIN. TEMPERATURES WILL REMAIN
NEAR TO A FEW DEGREES BELOW FREEZING INTO THE EARLY MORNING HOURS.
EXPECT PRECIPITATION TO TAPER OFF AFTER SUNRISE.

NMZ029-033-034-TXZ050>053-021500-
/O.EXB.KMAF.SN.Y.0002.000000T0000Z-070202T1500Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
ANDREWS-MARTIN-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...ANDREWS...STANTON...BIG SPRING...COLORADO CITY
418 AM CST FRI FEB 2 2007 /318 AM MST FRI FEB 2 2007/

...SNOW ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS
MORNING. 

LIGHT TO OCCASIONALLY MODERATE SNOW WILL BE POSSIBLE ACROSS
SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN. SNOWFALL
ACCUMULATIONS OF ONE TO THREE INCHES ARE POSSIBLE FROM LEA COUNTY
EASTWARD TO COLORADO CITY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

TXZ045>048-021500-
/O.EXT.KMAF.SN.Y.0002.000000T0000Z-070202T1500Z/
GAINES-DAWSON-BORDEN-SCURRY-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER
418 AM CST FRI FEB 2 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. 

LIGHT TO OCCASIONALLY MODERATE SNOW WILL BE POSSIBLE ACROSS THE
NORTHERN PERMIAN BASIN THIS MORNING. SNOWFALL ACCUMULATIONS OF
ONE TO THREE INCHES ARE POSSIBLE FROM SEMINOLE... TO LAMESA...
TO SNYDER.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS44 KMAF 021509
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
909 AM CST FRI FEB 2 2007

...ICE BEING REPORTED ACROSS THE AREA FROM LEA TO MARTIN COUNTY...

.ONLY LIGHT SNOW REMAINS ACROSS THE AREA AND LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED. HOWEVER WITH TEMPERATURES STILL IN THE 
UPPER 20S TO AROUND 30 ICE AND SNOW THAT ARE ALREADY ON THE
GROUND WILL LIKELY REMAIN THROUGH NOON. REPORTS INDICATE THAT ICE
IS ON ROADWAYS IN THE HOBBS AREA AND ALONG INTERSTATE 20 IN MARTIN
COUNTY.

NMZ029-033-034-TXZ045>048-050>053-021800-
/O.EXP.KMAF.SN.Y.0002.000000T0000Z-070202T1500Z/
/O.NEW.KMAF.WW.Y.0006.070202T1509Z-070202T1800Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY
909 AM CST FRI FEB 2 2007 /809 AM MST FRI FEB 2 2007/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...
...SNOW ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST
/11 AM MST/ TODAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

LIGHT SNOW WILL RESULT IN LITTLE ADDITIONAL ACCUMULATIONS THROUGH NOON.
HOWEVER WITH TEMPERATURES REMAINING BELOW FREEZING THROUGH NOON
AND WITH ICE AND SNOW ALREADY ON THE GROUND TRAVEL WILL BE
CONTINUE TO BE IMPACTED.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this snow advisory went out at Feb 1, 7:14 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 1, 7:14 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CST THU FEB 1 2007

.UPDATE...
AN AREA OF LIGHT RAIN WILL CONTINUE TO TRACK ACROSS LEA COUNTY
NEW MEXICO AND EXPAND EASTWARD INTO THE NORTHERN PERMIAN BASIN THIS
EVENING...IN ASSOCIATION WITH THE LEFT ENTRANCE REGION OF A STRONG
120+KT JET OVERHEAD AS PER RECENT 02/00Z KMAF SOUNDING.

FORECAST UPDATE WILL INCREASE POPS ACROSS THE NORTHERN ZONES
WHILE MENTIONING A RAIN/SNOW MIX LATER TONIGHT FOR AREAS NORTH OF
I-20 AS TEMPERATURES COOL. THE WIND ADVISORY ACROSS THE PLAINS
HAS EXPIRED...HOWEVER A HIGH WIND WARNING WILL CONTINUE ACROSS
THE MOUNTAINS AREAS UNTIL 6 AM CST FRIDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 231 PM CST THU FEB 1 2007/

SHORT TERM...
THE SHORTWAVE THAT BROUGHT PRECIPITATION TO MUCH OF THE AREA TODAY
HAS MOVED TO THE EAST TAKING THE PRECIPITATION WITH IT.  EXPECT
CLOUD COVER TO SOON FOLLOW LEAVING US IN THE SUNSHINE.  WINDS HAVE
PICKED UP IN BOTH THE GUADALUPE AND DAVIS MOUNTAINS WITH GUADALUPE
PASS REACHING HIGH WIND CRITERIA AT THIS TIME.  ANOTHER SHORTWAVE
WILL PASS TO THE NORTH OF THE FORECAST AREA TIGHTENING THE 500MB
HEIGHT GRADIENT OVER WEST TEXAS AND SOUTHEASTERN NEW MEXICO.  IN
ADDITION...A SURFACE LOW WILL SET UP NORTHWEST OF THE AREA AND MOVE
EASTWARD...TIGHTENING THE SURFACE PRESSURE GRADIENT.  BOTH OF THESE
FACTORS WILL ALLOW WINDS TO STAY UP THROUGH THE AFTERNOON AND
TONIGHT.  WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS WILL REACH
HIGH WIND CRITERIA AND LIKELY STAY THERE FOR MUCH OF THE NIGHT WHILE
THE ADJACENT AREAS WILL LIKELY REACH ADVISORY CRITERIA THIS
AFTERNOON.  ALL AREAS WILL HAVE WINDS UPWARDS OF 10 KTS OVERNIGHT...
KEEPING OVERNIGHT LOWS UP ABOVE FREEZING IN MOST LOCATIONS DUE TO A
LACK OF RADIATIONAL COOLING.

LONG TERM...
BY FRI STRONG MERIDIONAL MID LEVEL COMPONENT EXTENDS S THRU THE
CANADIAN ROCKIES WELL INTO INTER MTN W AS POLAR VORTEX BUILD SWWD.
THERE IS GOOD AGREEMENT AMONGST ECMWF/GFS/WRF IN THIS REGARD. ASSOCD
SFC FEATURES NAMELY ARCTIC HIGH PRESSURE IS AGAIN WHERE DIFFICULTY
ARISES WITH THIS FCST. WON/T GO INTO DEPTH ABOUT MODEL INCONSISTENCIES
AND DIFFICULTIES WITH THESE AIRMASSES...BUT WILL SAY THAT WITH
ARCTIC AIR ALREADY S OF THE CANADIAN/U.S. BORDER IT WILL BE
DIFFICULT FOR COLD AIR NOT TO MAKE INTO AT LEAST NRN HALF CWFA ON
FRI/SAT DESPITE MODEL RELUCTANCE. ECMWF MSL PRESSURE FCST IS IMPRESSIVE
WITH ARCTIC TAP FROM 88N SWD THRU THE PLAINS STATES. POSSIBLY SOME
LOW CLOUDS JUST BEHIND FRONT...MAINLY EARLY FRI. HAVE NOTICED THAT
WITH PREVIOUS ARCTIC AIRMASS...IF WERE ABLE TO GET INSOLATION IN
THE AFTERNOON ACRS PB WE CAN STILL WARM INTO THE U30S TO N40. THIS
SEEMS TO BE PRETTY WELL CAPTURED BY CURRENT FCST. CERTAINLY WARMEST
IN THE TRANS PECOS REGION WHERE TEMPS IN THE 50S AND 60S SHOULD BE
THE RULE. MORE OF THE SAME FROM THE MODELS AS THEY ATTEMPT TO
DEVELOP PRESSURE FALLS ACRS ERN NM UNDERNEATH NW-N 7H FLOW SAT.
STILL WRN EDGE OF COLDER AIR MAY ERODE E SOME...ESPECIALLY WITH LACK
OF CLOUD COVER ANTICIPATED. 1000-500MB THCK/7H TEMPS GENERALLY RISE
INTO SUNDAY THUS WILL INDICATE SLIGHT WARMING MOST AREAS SAT AND
MORESO SUN. REMARKABLY...ARCTIC ANTICYCLONE WITH STILL MAKE A
STRONGER PUSH INTO THE PLAINS STATES MONDAY...MAKING IT ON TOP OF
THE CAPROCK. MEANWHILE 5H HGHTS WILL BE RISING WITH MID LEVEL
RIDGE AMPLIFYING ACRS WRN STATES. CERTAINLY DIFFICULT TO TRY TO
TIME ARCTIC INTRUSIONS THIS FAR OUT...HOWEVER DON/T BE SURPRISED
IF A STRONG ARCTIC SURGE PUSHES THRU W TX AGAIN SOMETIME MON-WED
OF NEXT WEEK. ATTP NOT VERY OPTIMISTIC ABOUT PRECIP IN THE PATTERN
MON-WED WITH WEAKISH CONFLUENT MID LEVEL FLOW IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              30  41  23  42  /  10  10  10  10
CARLSBAD NM                35  50  24  52  /  10   0   0   0
DRYDEN TX                  40  55  33  54  /  10   0   0   0
FORT STOCKTON TX           38  52  29  53  /  10   0   0   0
GUADALUPE PASS TX          31  47  25  49  /  10   0   0   0
HOBBS NM                   32  43  23  49  /  20  10  10   0
MARFA TX                   27  51  23  51  /  10   0   0   0
MIDLAND INTL AIRPORT TX    33  44  23  45  /  10   0  10  10
ODESSA TX                  33  45  24  46  /  10   0  10  10
WINK TX                    35  52  24  55  /  10   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...HIGH WIND WARNING FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM
     CST /5 AM MST/ FRIDAY FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

01/13
Hazardous weather outlook, Feb 1, 8:18 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
818 PM CST THU FEB 1 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021300-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
818 PM CST THU FEB 1 2007 /718 PM MST THU FEB 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH LOW LEVEL MOISTURE
AND AN APPROACHING COLD FRONT TO PRODUCE AREAS OF LIGHT RAIN...
WITH RAIN CHANGING OVER TO SNOW SHOWERS TONIGHT.  LOCALES NORTH OF
INTERSTATE 20 MAY SEE LIGHT SNOW ACCUMULATIONS OF LESS THAN ONE
INCH OVERNIGHT.

STRONG WINDS WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS
TONIGHT. WEST WINDS OF 40 TO 55 MPH...WITH A FEW GUSTS TO 65 MPH
ARE EXPECTED TONIGHT...MOSTLY ABOVE 6000 FEET. MOTORISTS IN LIGHT
WEIGHT AND HIGH PROFILE VEHICLES ARE ADVISED TO AVOID TRAVEL
ALONG HIGHWAY 62/180 THROUGH GUADALUPE PASS AND ALONG NORTH/SOUTH
HIGHWAYS THROUGH THE DAVIS MOUNTAINS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 9:09 AM CSTWinter Weather AdvisoryMAFAndrews, Borden, Dawson, Gaines, Howard, Martin and 2 more3 hr

Nearby

Snow Advisories in Texas, 2007Snow Advisories in New Mexico, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.